Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Good CD4 , increasing VL?
Mar 30, 2004

Hello Sir, I bother you with a simply question: I have been diagnosed 1 year and a half ago, i'm not on meds, i have 790 Cd4 count and 34.000 VL. Should I worry about? Is it a high viral load, which is the rithm of increasing in number of VL? Thanks Alex, Romania

Response from Dr. Young

Alex, Thanks for your note. It's great to know that we have readers in Eastern Europe.

Your viral load is a pretty average one-- we generally think of "high" viral loads being in the 100,000 copy/mL range. Viral loads typically increase when CD4 counts are beginning to decline into the AIDS range, for discussion sake, around 300 or so.

When making the decision to start medications, I tend to weigh the CD4 count most- so with your CD4 count of approximately 800 and current recommendations to wait until CD4s are around ~350, you will probably have some time (probably years) until you'll need to start meds. Nevertheless, it will be important to get regular monitoring of your health, viral load and CD4 count (in the US, we typically do this every 3-6 months).

Thanks for reading and good health to you. BY


Previous
Missing meds
Next
First Line Treatment

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement